Alert archive / Louisiana / River Flood Warnings in 2017
River Flood Warning 53, NWS New Orleans, LA
NWS New Orleans, LA issued this river flood warning at Jun 8, 2017, 8:40 PM CDT for Saint Tammany Parish, Louisiana. It took effect at Jun 9, 2017, 1:00 AM CDT. It was in force for 32 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2017, 8:40 PM CDT (01:40 UTC)
- In effect from
- Jun 9, 2017, 1:00 AM CDT
- Expired
- Jun 10, 2017, 9:00 AM CDT
- In force
- 32 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Saint Tammany Parish, LA
The river
Written for the forecast point Bogue Chitto River near Bush (BSHL1). The gauge peaked at 10.99 ft at Jun 9, 2017, 4:00 AM CDT.
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 15 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02492000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
268 WGUS44 KLIX 090140 FLWLIX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service New Orleans/Baton Rouge, LA 840 PM CDT Thu Jun 8 2017 ...The National Weather Service in New Orleans Baton Rouge has issued a flood warning for the following rivers in Louisiana... Bogue Chitto River Near Bush affecting St. Tammany Parish PRECAUTIONARY/PREPAREDNESS ACTIONS... Forecast crests are based upon rainfall that has occurred along with anticipated rain for the next 12 hours. Adjustments to the forecasts will be made if additional heavy rainfall occurs. Do not drive cars through flooded areas. Remember, two feet of rushing water can carry away most vehicles including pickups. Turn around and don't drown! A followup product will be issued later. Stay tuned to NOAA Weather Radio, local tv and radio stations...or your cable provider, for the latest information. The latest graphical hydrologic information can also be found at Weather.Gov. && LAC103-100000- /O.NEW.KLIX.FL.W.0053.170609T0600Z-170610T0000Z/ /BSHL1.1.ER.170609T0600Z.170609T0600Z.170609T1800Z.NO/ 840 PM CDT Thu Jun 8 2017 The National Weather Service in New Orleans/Baton Rouge has issued a * Flood Warning for The Bogue Chitto River Near Bush. * from late tonight to Friday evening. * At 8:15 PM Thursday the stage was 11.0 feet. * Minor flooding is forecast. * Flood stage is 11.0 feet. * Forecast...The river is expected to fall below flood stage Friday night. * Impact...At 11.0 feet...The access road upstream of the bridge will flood. The river will leave the main channel on the left bank below the bridge flooding woodlands on either side of Louisiana Highway 21. * Impact...At 10.0 feet...Gravel pits upstream of Louisiana Highway 21 will begin to overflow threatening property at lower elevations on either side of Highway 21 in the vicinity of the bridge. && LAT...LON 3081 9012 3081 9018 3062 8999 3058 8986 3053 8982 3053 8978 3063 8983 3067 8995 $$
3 follow-up statements
819 WGUS84 KLIX 091446 FLSLIX Flood Statement National Weather Service New Orleans/Baton Rouge, LA 946 AM CDT Fri Jun 9 2017 ...The flood warning continues for the following rivers in Louisiana... Bogue Chitto River Near Bush affecting St. Tammany Parish PRECAUTIONARY/PREPAREDNESS ACTIONS... Forecast crests are based upon rainfall that has occurred along with anticipated rain for the next 12 hours. Adjustments to the forecasts will be made if additional heavy rainfall occurs. Do not drive cars through flooded areas. Remember, two feet of rushing water can carry away most vehicles including pickups. Turn around and don't drown! A followup product will be issued later. Stay tuned to NOAA Weather Radio, local tv and radio stations...or your cable provider, for the latest information. The latest graphical hydrologic information can also be found at Weather.Gov. && LAC103-101800- /O.EXT.KLIX.FL.W.0053.000000T0000Z-170610T1800Z/ /BSHL1.1.ER.170609T1800Z.170609T1800Z.170610T1200Z.NO/ 946 AM CDT Fri Jun 9 2017 ...Flood Warning extended until Saturday afternoon...The Flood Warning continues for The Bogue Chitto River Near Bush. * until Saturday afternoon. * At 9:15 AM Friday the stage was 11.0 feet. * Flood stage is 11.0 feet. * Forecast...The river is cresting and will remain at this stage through Saturday. * Impact...At 11.0 feet...The access road upstream of the bridge will flood. The river will leave the main channel on the left bank below the bridge flooding woodlands on either side of Louisiana Highway 21. * Impact...At 10.0 feet...Gravel pits upstream of Louisiana Highway 21 will begin to overflow threatening property at lower elevations on either side of Highway 21 in the vicinity of the bridge. && LAT...LON 3081 9012 3081 9018 3062 8999 3058 8986 3053 8982 3053 8978 3063 8983 3067 8995 $$
953 WGUS84 KLIX 100045 FLSLIX Flood Statement National Weather Service New Orleans/Baton Rouge, LA 745 PM CDT Fri Jun 9 2017 ...The flood warning continues for the following river in Louisiana... Bogue Chitto River Near Bush affecting St. Tammany Parish PRECAUTIONARY/PREPAREDNESS ACTIONS... Forecast crests are based upon rainfall that has occurred along with anticipated rain for the next 12 hours. Adjustments to the forecasts will be made if additional heavy rainfall occurs. Do not drive cars through flooded areas. Remember, two feet of rushing water can carry away most vehicles including pickups. Turn around and don't drown! A followup product will be issued later. Stay tuned to NOAA Weather Radio, local tv and radio stations...or your cable provider, for the latest information. The latest graphical hydrologic information can also be found at Weather.Gov. && LAC103-101800- /O.CON.KLIX.FL.W.0053.000000T0000Z-170610T1800Z/ /BSHL1.1.ER.170610T0600Z.170610T0600Z.170610T1200Z.NO/ 745 PM CDT Fri Jun 9 2017 The Flood Warning continues for The Bogue Chitto River Near Bush. * until Saturday afternoon. * At 6:15 PM Friday the stage was 11.0 feet. * Flood stage is 11.0 feet. * Forecast...The river is cresting and will fall below flood stage Saturday afternoon. * Impact...At 11.0 feet...The access road upstream of the bridge will flood. The river will leave the main channel on the left bank below the bridge flooding woodlands on either side of Louisiana Highway 21. * Impact...At 10.0 feet...Gravel pits upstream of Louisiana Highway 21 will begin to overflow threatening property at lower elevations on either side of Highway 21 in the vicinity of the bridge. && LAT...LON 3081 9012 3081 9018 3062 8999 3058 8986 3053 8982 3053 8978 3063 8983 3067 8995 $$
781 WGUS84 KLIX 101400 FLSLIX Flood Statement National Weather Service New Orleans/Baton Rouge, LA 900 AM CDT Sat Jun 10 2017 ...The flood warning has been cancelled for the following rivers in Louisiana... The Bogue Chitto River Near Bush affecting St. Tammany Parish PRECAUTIONARY/PREPAREDNESS ACTIONS... Forecast crests are based upon rainfall that has occurred along with anticipated rain for the next 12 hours. Adjustments to the forecasts will be made if additional heavy rainfall occurs. Do not drive cars through flooded areas. Remember, two feet of rushing water can carry away most vehicles including pickups. Turn around and don't drown! A followup product will be issued later. Stay tuned to NOAA Weather Radio, local tv and radio stations...or your cable provider, for the latest information. The latest graphical hydrologic information can also be found at Weather.Gov. && LAC103-101430- /O.CAN.KLIX.FL.W.0053.000000T0000Z-170610T1800Z/ /BSHL1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 900 AM CDT Sat Jun 10 2017 The Flood Warning has been cancelled for The Bogue Chitto River Near Bush. * At 8:15 AM Saturday the stage was 10.8 feet. * Flood stage is 11.0 feet. * Forecast...The river crested below flood stage at 10.9 feet. No flooding is expected in the near future. * Impact...At 10.0 feet...Gravel pits upstream of Louisiana Highway 21 will begin to overflow threatening property at lower elevations on either side of Highway 21 in the vicinity of the bridge. && LAT...LON 3081 9012 3081 9018 3062 8999 3058 8986 3053 8982 3053 8978 3063 8983 3067 8995 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Jun 8, 8:02 PM CDT, 38 minutes earlier.
Area forecast discussion, Jun 8, 8:02 PM CDT, 38 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
802 PM CDT Thu Jun 8 2017
.SOUNDING DISCUSSION...
Routine sounding terminated at a height of 100,400 feet or 19
miles above the surface.
Airmass is dry with a precipitable water value of 0.65 inches.
There is a 3C inversion at 6,000 feet, but no layers anywhere
close to saturation through the sounding.
Northerly winds from the surface through about 500 mb, gradually
becoming northwest to west through much of the rest of the flight.
Wind speeds were below 20 knots from the surface through 250 mb.
Peak wind was 53 knots at 50,000 feet. 35
&&
.PREV DISCUSSION... /issued 339 PM CDT Thu Jun 8 2017/
SYNOPSIS...
Latest surface analysis showed an expansive 1015mb high from
Missouri to the Arklatex region. Surface dewpoint readings were in
the 50s across the forecast area. Upper air analysis showed a
main low over Pennsylvania and northwest flow over the Plains and
Mississippi valley this afternoon. 18
DISCUSSION...
Dry stretch will continue for the next few days. Dewpoint
readings should remain stable through the rest of the afternoon
and slowly increase overnight as the low level flow collapse.
Surface high will settle over the Mid South tonight and slowly
push east on Friday.
Surface high will slide east the Friday night into Saturday. As a
result, southeast flow will develop over forecast area on
Saturday and dewpoint readings will approach 70F by Saturday
afternoon, especially across the south and west half of the
forecast area.
Upper level flow will remain northerly across the Southern Plains
and Lower Mississippi Valley. Embedded disturbance will dive south
over the Southern Plains Friday night and evolve into a broad
positively tilted trough/low along the Texas coast on Saturday.
This feature will couple with low level flow will increase
moisture along the central Gulf coast late Saturday into Sunday.
By Sunday, sufficient moisture and surface heating will yield
showers and a few thunderstorms starting Sunday afternoon. Deeper
moisture will increase coverage of convection across the forecast
area on Monday, deeper moisture will reside across the east zones.
Several upper level system over the northwest CONUS will allow
the main flow to press south across the central Rockies and
central plains next week. This feature will lead to a slightly
higher rain chance across our eastern zones each day of next week
as the deeper moisture will be displaced to the east. 18
AVIATION...
VFR conditions should hold through Saturday 00z. Surface high will
remain over the mid Mississippi valley through tonight. Light north
flow will remain through this afternoon except around Mississippi coast
where sea breeze front may yield a west flow for KGPT, KBIX and
KPQL later this afternoon. 18
MARINE...
Pressure gradient will become relaxed tonight as the high settles
over the Mid South. High is expected to push east Friday into
Saturday and a light southeast will develop over the coastal
waters Friday night. Southerly flow will increase as the next
system develops over the Plains Saturday into Sunday. Southerly
flow will yield a surge of moisture allowing sh/ts to once again
develop over the northern gulf on Sunday and remain a threat through
at least the middle of next week. 18
DECISION SUPPORT...
DSS CODE...Blue.
DEPLOYED...None.
ACTIVATION...None.
ACTIVITIES...Monitoring river flooding.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TONIGHT RISK SVR
AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 62 84 64 86 / 0 0 0 0
BTR 63 85 65 86 / 0 0 0 0
ASD 65 85 67 84 / 0 0 0 10
MSY 70 84 69 84 / 0 0 0 10
GPT 68 84 71 83 / 0 0 0 10
PQL 65 84 68 84 / 0 0 0 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&Hazardous weather outlook, Jun 8, 5:34 PM CDT, 3 hours 6 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 534 PM CDT Thu Jun 8 2017 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-091400- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 534 PM CDT Thu Jun 8 2017 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday There is a threat of afternoon thunderstorms Sunday through Wednesday. One or two strong storms cannot be ruled out. The main threat will be gusty winds and brief periods of heavy rainfall. However, the risk of widespread severe weather remains low through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 10:59 AM CDT | Areal Flood Warning | LIX | Assumption, Iberville | 24 hr |
Nearby
River Flood Warnings in Louisiana, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.